Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Dodge City, KS

May 18, 2013Stafford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 18, 2013, 8:17 PM CDT for Stafford County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2013, 8:17 PM CDT (01:17 UTC)
Expired
May 18, 2013, 9:00 PM CDT
In force
43 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stafford County, KS

The radar

The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 2:42 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
4488 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WUUS53 KDDC 190117
SVRDDC
KSC185-190200-
/O.NEW.KDDC.SV.W.0079.130519T0117Z-130519T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 814 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM SEWARD TO BYERS...AND MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ST. JOHN...HUDSON...STAFFORD AND ZENITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3782 9881 3783 9888 3827 9890 3827 9847
      3826 9847 3788 9847
TIME...MOT...LOC 0118Z 259DEG 36KT 3825 9878 3784 9877

HAIL...1.00IN
WIND...60MPH

$$

WAH
3 follow-up statements
004 
WWUS53 KDDC 190133
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CDT SAT MAY 18 2013

KSC185-190200-
/O.CON.KDDC.SV.W.0079.000000T0000Z-130519T0200Z/
STAFFORD KS-
833 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STAFFORD COUNTY UNTIL 900 PM CDT...

AT 828 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF ELLINWOOD TO 7 MILES WEST OF
NEOLA...AND MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ZENITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3788 9847 3787 9853 3783 9875 3827 9884
      3827 9847
TIME...MOT...LOC 0133Z 259DEG 36KT 3828 9859 3787 9858

HAIL...1.00IN
WIND...60MPH

$$

WAH
875 
WWUS53 KDDC 190151
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
851 PM CDT SAT MAY 18 2013

KSC185-190200-
/O.CON.KDDC.SV.W.0079.000000T0000Z-130519T0200Z/
STAFFORD KS-
851 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
STAFFORD COUNTY UNTIL 900 PM CDT...

AT 847 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF RAYMOND TO ZENITH...AND
MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3792 9853 3795 9860 3826 9864 3824 9848
      3801 9847 3791 9847
TIME...MOT...LOC 0152Z 254DEG 36KT 3819 9845 3803 9844

HAIL...1.00IN
WIND...<50MPH

$$

RUSSELL
655 
WWUS53 KDDC 190156
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
856 PM CDT SAT MAY 18 2013

KSC185-190206-
/O.EXP.KDDC.SV.W.0079.000000T0000Z-130519T0200Z/
STAFFORD KS-
856 PM CDT SAT MAY 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STAFFORD COUNTY
WILL EXPIRE AT 900 PM CDT/800 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER HAIL UP TO NICKEL SIZE IS STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 11 PM. 

LAT...LON 3792 9853 3795 9860 3826 9864 3824 9848
      3801 9847 3791 9847
TIME...MOT...LOC 0156Z 254DEG 36KT 3819 9840 3803 9839

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:33 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 18, 6:33 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
633 PM CDT SAT MAY 18 2013

...UPDATED FOR THE 00Z TAFS AND AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 253 PM CDT
SAT MAY 18 2013

A STRONG UPPER LEVEL TROUGH CURRENTLY ACROSS THE ROCKIES WILL
CONTINUE TO MOVE TO THE EAST AND STRENGTHEN INTO AN UPPER LEVEL LOW
ACROSS THE NORTHERN PLAINS TOMORROW. AN UPPER LEVEL JET CURRENTLY
EXTENDS SOUTHEASTWARD ACROSS NEVADA INTO THE FOUR CORNERS REGION AND
IS EXPECTED TO ADVECT INTO THE CENTRAL PLAINS TOMORROW. STRONG
SOUTHWESTERLY WINDS ARE DEPICTED IN THE MID LEVELS OF THE ATMOSPHERE
WITH A STRONG WARM TONGUE AROUND 800 MB. TOWARDS THE SURFACE, AN
AREA OF LOW PRESSURE WILL INTENSIFY ACROSS THE KS/CO BORDER THIS
AFTERNOON WITH A DRYLINE EXTENDING FROM SCOTT CITY TO LIBERAL.
TEMPERATURES THIS AFTERNOON WILL SOAR INTO THE LOWER 90S BEHIND THIS
FRONT WITH UPPER 80S TO AROUND 90 DEGREES EAST OF THIS DRYLINE. VERY
MOIST AIR HAS ADVECTED INTO KANSAS AHEAD OF THIS DRYLINE WITH
DEWPOINTS IN THE 60S. WITH WARM TEMPERATURES AND AMPLE MOISTURE AT
THE SURFACE, CAPE VALUES OF OVER 4000 J/KG WILL BE FOUND ACROSS MUCH
OF THE FORECAST AREA. THIS WILL ALLOW STORMS TO FORM FIRST JUST
AHEAD OF THE DRYLINE LATE THIS AFTERNOON THEN SPREAD EAST ACROSS THE
REMAINDER OF THE FORECAST AREA THIS EVENING. STORMS THEN MOVE INTO
WICHITA'S FORECAST AREA OVERNIGHT. A FEW OF THESE STORMS WILL BECOME
SEVERE WITH LARGE HAIL UP TO BASEBALL SIZE AND WIND GUSTS ABOVE 60
MPH BEING THE MAIN CONCERN. AN ISOLATED TORNADO CAN NOT BE RULED
OUT, MAINLY LATER THIS EVENING ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS WHEN THE LOW LEVEL JET KICKS IN. CLOUDY SKIES CONTINUE
THROUGHOUT THE NIGHT WITH A SURFACE COLD FRONT MOVING THROUGH A
MAJORITY OF WESTERN KANSAS BY SUNRISE. AS FOR TEMPERATURES, LOWS
TONIGHT ARE FORECASTED TO BE IN THE 60S.

THE COLD FRONT WILL MOVE THROUGH THE REMAINDER OF THE FORECAST AREA
TOMORROW MORNING SHIFTING WINDS TO THE NORTHWEST. CLOUDY SKIES WILL
BE OBSERVED ACROSS WESTERN KANSAS IN THE MORNING WITH SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE DUE TO AMPLE MID LEVEL
MOISTURE AND STEEP LAPSE RATES. SKIES CLEAR FROM WEST TO EAST IN THE
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS IN THE
MID AFTERNOON BUT MOST LIKELY MOST OF THE CONVECTION WILL BE ACROSS
WICHITA'S FORECAST AREA. COOLER TEMPERATURES WILL BE OBSERVED ACROSS
WESTERN KANSAS TOMORROW WITH HIGHS RANGING FROM THE MID 70S ACROSS
WEST CENTRAL KANSAS TO LOWER 80S ACROSS THE KS/OK BORDER AND SOUTH
CENTRAL KANSAS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 319 PM CDT SAT MAY 18 2013

AS THE EXTENDED FORECAST STARTS OUT ON SUNDAY NIGHT, A DRY LINE WILL
BE WEAKENING ACROSS OUT FAR EASTERN CWA, AND THERE WILL BE 20
PERCENT POPS GOING FOR THUNDERSTORMS IN THE FAR EASTERN TIER OF
COUNTIES AND THE NORTHEAST ZONES NEAR HAYS.  THE UPPER SUPPORT FOR
ANY CONVECTION WILL QUICKLY SUBSIDE AND CHANCES FOR STORMS WILL
CEASE BY 03Z MONDAY MORNING.  ON MONDAY AFTERNOON AND EVENING,
ANOTHER 20 TO 30 PERCENT POP FOR THUNDERSTORMS WILL COME FROM THE
WEST TO THE EAST ACROSS WESTERN KANSAS, AS AN UPPER LEVEL WAVE MOVES
INTO EASTERN KANSAS.  LATE MONDAY NIGHT, A COLD FRONT WILL SLIP
SOUTH INTO CENTRAL KANSAS, AND A SHOWER OR STORM COULD EASILY GET
TRIGGERED NORTH OF I-70 DURING THE LATE AFTERNOON OR EVENING.  ONLY
20 PERCENT CHANCES WILL BE THERE FOR MONDAY NIGHT AND CONTINUING
INTO TUESDAY.  THE NEXT PRECIPITATION CHANCE WILL COME ALONG
THURSDAY.  THAT UPPER WAVE IS FAIRLY STRONG AND BIG IN NATURE, SO
THURSDAY WILL HAVE 30 TO 40 PERCENT PRECIP CHANCES AND THOSE WILL
EXTEND CLEAR INTO SATURDAY. HARD TO SAY THIS EARLY IF ANY SEVERE
WEATHER WILL BE REALIZED, BUT THAT CAN BE MONITORED MORE CLOSELY
AS THE THURSDAY TO SATURDAY TIME PERIOD GETS CLOSER.

TEMPERATURES WILL GO THROUGH A COOL DOWN FROM SUNDAY INTO FRIDAY.
HIGHS WILL AVERAGE IN THE MID 70S TO LOWER TO MIDDLE 80S THROUGH THE
SUNDAY INTO FRIDAY PERIOD. THE COOLEST DAY WILL PROBABLY BE
WEDNESDAY, AFTER THE COLD FRONT HAS PASSED. THEN ON SATURDAY, A
STRONG SOUTHWEST FLOW WILL DEVELOP AND HIGHS WILL CLIMB INTO THE
UPPER 70S TO UPPER 80S. LOW TEMPERATURES THROUGH THE EXTENDED WILL
BE SEASONAL, RANGING FROM THE MIDDLE 50S TO LOWER 60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 626 PM CDT SAT MAY 18 2013

YOU CAN EXPECT VFR CONDITIONS THROUGH 09Z OR SO, BUT WITH
THUNDERSTORMS NEAR KHYS AND JUST EAST OF KDDC THROUGH 04Z. DUE TO
FRESH RAIN AND HUMID CONDITIONS, LOW STRATUS AND FOG WILL BRING
IFR VSBY AND CIGS WILL DEVELOP AT ALL THREE SITES AFTER 09Z, BUT
KHYS MAY ONLY GO DOWN TO OVC015 AND 3SM BR, WHILE KDDC AND KGCK
MAY GO ALL THE WAY DOWN TO OVC003 AND 1SM BR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  80  53  79 /  30  50  10  30
GCK  60  79  52  77 /  10  50  10  20
EHA  60  80  52  74 /  10  20  20  20
LBL  60  82  52  77 /  10  40  10  30
HYS  63  80  54  77 /  70  50  20  30
P28  65  85  58  82 /  70  30  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
KSZ061-062-074-075-084-085.

&&

SHORT TERM...HOVORKA_42
LONG TERM...BURKE
AVIATION...BURKE
Hazardous weather outlook, May 18, 1:29 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
129 PM CDT SAT MAY 18 2013

KSZ030-031-043>046-061>066-074>081-084>090-191830-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
129 PM CDT SAT MAY 18 2013 /1229 PM MDT SAT MAY 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND
PORTIONS OF SOUTHWEST KANSAS LATE THIS AFTERNOON AND EVENING AHEAD
OF AN ADVANCING DRYLINE. TENNIS TO BASEBALL SIZE HAIL WILL BE
POSSIBLE WITH THE STRONGEST STORMS ALONG WITH DAMAGING WINDS. THE
THREAT FOR TORNADOES INCREASES TOWARD SUNSET AS LOW LEVEL SHEAR
INCREASES SIGNIFICANTLY. AN ISOLATED LONG-LIVED TORNADO WILL BE
POSSIBLE WITH THE STRONGEST SUPERCELL STORM DURING THE MID TO LATE
EVENING HOURS.

A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF EXTREME SOUTHWEST
KANSAS THIS AFTERNOON INTO EARLY EVENING. PLEASE SEE THE LATEST
FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON ACROSS
CENTRAL AND EASTERN PORTIONS OF SOUTHWEST KANSAS, GENERALLY EAST OF
A WAKEENEY TO MEADE LINE. ANY STORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING NICKEL TO QUARTER SIZE HAIL AND GUSTY WINDS UP TO 60
MPH. THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY AS WELL,
BUT SEVERE WEATHER IS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION IS EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING. MAINLY EAST OF A SCOTT CITY TO LIBERAL LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 18, 7:37 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
737 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             4 SSE WILMORE           37.28N 99.18W
05/18/2013  E1.00 INCH       COMANCHE           KS   AMATEUR RADIO

&&

BURKE
Local storm report, May 18, 7:48 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
748 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             1 W PROTECTION          37.20N 99.50W
05/18/2013  E1.00 INCH       COMANCHE           KS   LAW ENFORCEMENT

            THE DISPATCH SAID THERE WERE NUMEROUS REPORTS FROM AROUND

            THE COUNTY OF HEAVY RAIN AND NICKEL TO QUARTER SIZE HAIL.

&&

BURKE
Local storm report, May 18, 7:51 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TORNADO          1 W ROZEL               38.20N 99.42W
05/18/2013                   PAWNEE             KS   STORM CHASER

            THE TORNADO WAS JUST BEGINNING TO ROPE OUT, ACCORDING THE
            CHASER.

&&

BURKE
Local storm report, May 18, 7:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     2 W ROZEL               38.20N 99.44W
05/18/2013                   PAWNEE             KS   TRAINED SPOTTER

            TORNADO DAMAGE. ONE HOUSE NEARLY DESTROYED, ROOF AND
            WALLS GONE. THE 2 RESIDENTS WERE O.K. THE LOCATION IS 2
            MILES WEST OF ROZEL ON HIGHWAY 156.

&&

BURKE
Local storm report, May 18, 8:04 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TORNADO          4 NNE SANFORD           38.22N 99.28W
05/18/2013                   PAWNEE             KS   STORM CHASER

            THE CHASER HAD BEEN FOLLOWING THIS CELL FOR QUITE SOME
            TIME. THE TORNADO HAD LIFTED, BUT TOUCHED BACK DOWN AT
            THE TIME OF THIS REPORT.

&&

BURKE
Local storm report, May 18, 8:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
815 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TORNADO          2 W ROZEL               38.20N 99.44W
05/18/2013                   PAWNEE             KS   TRAINED SPOTTER

            TORNADO DAMAGE. ONE HOUSE NEARLY DESTROYED, ROOF AND
            WALLS GONE. THE 2 RESIDENTS WERE O.K. THE LOCATION IS 2
            MILES WEST OF ROZEL ON HIGHWAY 156.

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:03 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee42 min
May 18, 7:14 PM CDTSpecial Weather StatementDDCComanche46 min
May 18, 7:17 PM CDTTornado WarningDDCEdwards, Pawnee28 min
May 18, 7:25 PM CDTTornado Warning Tornado observedDDCEllis20 min
May 18, 7:29 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt46 min
May 18, 7:42 PM CDTTornado Warning Tornado observedDDCPawnee, Rush33 min
May 18, 7:59 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt, Stafford46 min
May 18, 8:22 PM CDTTornado WarningDDCPawnee23 min
May 18, 8:41 PM CDTSpecial Weather StatementDDCBarber49 min
May 18, 8:59 PM CDTSpecial Weather StatementDDCBarber46 min
May 18, 11:23 PM CDTSpecial Weather StatementDDCComanche52 min
May 19, 4:17 PM CDTSevere Thunderstorm WarningDDCComanche43 min
May 19, 4:43 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford62 min
May 19, 4:57 PM CDTSevere Thunderstorm WarningDDCTrego63 min
May 19, 5:01 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt59 min
May 19, 5:34 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford41 min
May 19, 5:48 PM CDTSevere Thunderstorm WarningDDCEllis, Trego57 min
May 19, 6:00 PM CDTSpecial Weather StatementDDCRush45 min
May 19, 6:14 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford46 min
May 19, 6:44 PM CDTSpecial Weather StatementDDCHamilton, Kearny46 min
May 19, 6:46 PM CDTSpecial Weather StatementDDCSeward44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.